Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 10, 2021, 6:07 PM EDT for Chatham County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 6:07 PM EDT (22:07 UTC)
- Expired
- Jun 10, 2021, 7:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887
WWUS82 KRAH 102207
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT Thu Jun 10 2021
NCZ022>025-039-040-076-102300-
Guilford NC-Lee NC-Chatham NC-Durham NC-Alamance NC-Randolph NC-
Orange NC-
607 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...SOUTHWESTERN
ORANGE...NORTHEASTERN RANDOLPH...SOUTHEASTERN GUILFORD...NORTHERN
LEE...CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 700 PM EDT...
At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Siler City, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Durham, Chapel Hill, Sanford, Pittsboro, Siler City, Carrboro,
Goldston, Liberty, Ramseur and Franklinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3589 7887 3587 7888 3587 7891 3561 7899
3561 7898 3558 7899 3543 7927 3548 7935
3550 7934 3552 7935 3552 7941 3572 7973
3590 7982 3604 7948
TIME...MOT...LOC 2206Z 229DEG 26KT 3566 7947
$$
AK/BlaesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:47 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 10, 4:47 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 447 PM EDT Thu Jun 10 2021 .SYNOPSIS... An upper level ridge over the Southeast coast will weaken as an upper-level trough across the Ohio Valley shifts east toward the mid- Atlantic and Southeast coast into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 400 PM Thursday... Water vapor satellite showed an elongated trough stretching from the Midwest to the Mid-Atlantic, with an embedded wave moving across the eastern half of central NC, and another upper wave near the TN/NC border. Radar displayed widespread heavy showers and thunderstorms across most areas southeast of the Triad, with another batch of storms moving east along the lee slopes of the Appalachians. Precipitable water values of 1.8 inches in the west to 2.2 inches in the east is helping to develop some heavy rainfall in showers and thunderstorms across the region. Minor flooding has been the main threat today, however stronger storms have produced wind gusts around 35 mph throughout the afternoon. Local flash flooding will remain possible through this evening where storms train or redevelop over already saturated soils. Areas southeast of the Triad remain in a Marginal Risk (level 1/5) of severe thunderstorms through this evening, and the whole area remains under a Marginal Risk of excessive rainfall. Showers will continue this evening as the next wave moves across the area, however high-res models are showing less coverage and intensity than before likely due to the widespread rainfall this afternoon and conditions becoming somewhat more stable. Showers will diminish in coverage overnight from west to east. Lows tonight will be fairly mild, ranging form the upper 60s north to the low 70s south. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 430 PM Thursday... ...Flash Flood Watch in Effect Friday Afternoon and Evening... The tropical airmass will remain in place another day across the region, with precipitable water values well above normal. A backdoor cold front will move across the region from the northeast during the day, and combined with the upper-level trough also moving across the area, the possibility of widespread heavy showers will increase across the area, especially across northeast central NC. Widespread rainfall of 1-2 inches, with local amounts of 3-4 inches, is possible where heavy, slow-moving storms develop. Greatest chances of flash flooding from heavy rainfall will be across areas of the northeast Piedmont and northern/central Coastal Plain. WPC has most of the region in a Sight Risk for excessive rainfall, with the southwest corner of central NC in a Marginal Risk. Showers and thunderstorms will slowly diminish Friday night, with the flash flood threat ending Friday evening. Highs Friday will range from the low 80s north to the upper 80s south. Lows will be in the mid-60s north to the low 70s south. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 355 PM Thursday... The frontal boundary will sink south of the area on Saturday, with cooler and less unstable air behind it. Thus precipitation coverage and intensity should lessen compared to Friday, but there is still some uncertainty on how far south the front will get, and decent moisture looks to remain in southern and eastern zones with PW values near 2 inches. Thus another round of showers and storms is expected, but the best chance will shift to the south and east. The ECMWF is more aggressive with bringing precipitation farther north compared to the GFS, and for now lean towards the ECMWF with likely POPs in the south, where QPF amounts are about a quarter to half an inch. Central NC will be on the cool side of the boundary, so high temperatures will range from the upper-70s in the NE to mid-80s in the south. Lows Saturday night will be in the 60s. Uncertainty then increases for the remainder of the period, which looks to remain somewhat unsettled but with less precipitation compared to today-tomorrow-Saturday. The GFS and NAM bring through another cold front on Sunday evening/night, which may result in another band of showers and storms, but it looks like it will be drying out as it moves east. Monday looks mainly dry, but a few diurnal showers/storms can't be totally ruled out in the SE. A better chance of showers/storms comes Tuesday afternoon and evening as models are in better agreement that a low pressure system over SE Canada will drag yet another cold front through the area. Drier air will filter in behind the front on Wednesday and Thursday, but disturbances rotating around the base of the mid/upper trough that will be over the Eastern US mean precipitation cannot be entirely ruled out each day. Temperatures will be warmest on Monday and Tuesday, with highs in the upper-80s to lower-90s. Northerly flow behind the cold front will bring temperatures back to near normal on Wednesday and Thursday. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... As of 200 PM Thursday... Scattered showers and thunderstorms are already ongoing this afternoon. After these storms move off to the east, a second round of showers and thunderstorms are expected this evening. Given heavy rainfall, visibility will be reduced to IFR conditions under the strongest storms. Once these storms weaken and move off to the east, amidst the continued humid and rain cooled air mass, there will be a chance for IFR stratus at GSO, INT, RDU, RWI. Confidence FAY will reach IFR ceilings remains low at this time. Outlook: Diurnally-maximized (afternoon-evening) showers and storms and associated sub-VFR conditions are expected again Fri, along with a good chance of late night-morning IFR-MVFR ceilings, the latter of which may become most widespread in nely flow Sat morning and Sat night-Sun morning. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Friday afternoon through Friday evening for NCZ007>011-026>028-043. && SYNOPSIS...Blaes NEAR TERM...JJT SHORT TERM...JJT LONG TERM...Danco AVIATION...AS/JJT/MWS
Hazardous weather outlook, Jun 10, 4:00 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 400 PM EDT Thu Jun 10 2021 NCZ021>025-038-112000- Forsyth-Guilford-Alamance-Orange-Durham-Davidson- 400 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Showers and thunderstorms with heavy rain through early tonight will have a tendency to redevelop over the same areas and drift only slowly southward or southeastward with time. Scattered instances of flash flooding may result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An above average chance of showers and storms, with an associated threat of heavy rain and flooding, will continue through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ039>042-073>078-083>086-088-089-112000- Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett- Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 400 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms through early tonight will be capable of producing strong to locally damaging wind gusts, with heavy rain and minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An above average chance of showers and storms, with an associated threat of heavy rain and flooding, will continue through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-026>028-043-112000- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 400 PM EDT Thu Jun 10 2021 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Showers and thunderstorms with heavy rain through early tonight will have a tendency to redevelop over the same areas and drift only slowly southward or southeastward with time. Scattered instances of flash flooding may result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. JJT
In the hours before
Special weather statement, Jun 10, 2:51 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
251 PM EDT Thu Jun 10 2021
NCZ027-028-041>043-101945-
Edgecombe NC-Nash NC-Johnston NC-Wake NC-Wilson NC-
251 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NASH...SOUTHWESTERN
EDGECOMBE...EAST CENTRAL WAKE...WILSON AND NORTHEASTERN JOHNSTON
COUNTIES UNTIL 345 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Zebulon, or 13 miles north of Smithfield, moving east
at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Rocky Mount, Smithfield, Wilson, Zebulon, Elm City, Bailey, Micro,
Selma, Wendell and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3564 7771 3558 7792 3560 7806 3554 7809
3547 7832 3582 7844 3586 7827 3582 7825
3587 7823 3596 7777 3571 7760
TIME...MOT...LOC 1850Z 248DEG 22KT 3571 7829
AK/JJTSpecial weather statement, Jun 10, 2:54 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
254 PM EDT Thu Jun 10 2021
NCZ041-042-102000-
Johnston NC-Wake NC-
254 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAKE AND NORTHWESTERN
JOHNSTON COUNTIES UNTIL 400 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Garner, or near Raleigh, moving east at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Raleigh, Cary, Garner, Clayton, Zebulon, RDU International,
Morrisville, Knightdale, Wendell and Lake Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3590 7833 3590 7831 3587 7828 3583 7826
3581 7826 3579 7824 3577 7825 3575 7823
3572 7822 3554 7872 3574 7882 3591 7881
TIME...MOT...LOC 1853Z 257DEG 21KT 3573 7869
AK/JJTSpecial weather statement, Jun 10, 3:55 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
355 PM EDT Thu Jun 10 2021
NCZ011-027-028-102100-
Edgecombe NC-Nash NC-Halifax NC-
355 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NASH...NORTHERN
EDGECOMBE AND SOUTHERN HALIFAX COUNTIES UNTIL 500 PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving east at 20 mph.
Wind gusts up to 35 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Scotland Neck, Dortches, Red Oak,
Enfield, Whitakers, Hobgood and Speed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3610 7724 3609 7731 3600 7741 3595 7738
3586 7798 3612 7806 3615 7804 3622 7739
3619 7735 3619 7733 3617 7731 3617 7729
3616 7727 3614 7726 3614 7725 3612 7725
3611 7723
TIME...MOT...LOC 1954Z 255DEG 19KT 3598 7791
AK/JJTSpecial weather statement, Jun 10, 5:09 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
509 PM EDT Thu Jun 10 2021
NCZ039-040-074>076-084-102215-
Richmond NC-Lee NC-Chatham NC-Randolph NC-Montgomery NC-Moore NC-
509 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT MOORE...MONTGOMERY...NORTH
CENTRAL RICHMOND...SOUTHERN RANDOLPH...SOUTHWESTERN LEE AND
SOUTHWESTERN CHATHAM COUNTIES UNTIL 615 PM EDT...
At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving east at 30 mph.
Wind gusts up to 45 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Southern Pines, Troy, Carthage, Siler City, North Carolina Zoo,
Pinehurst, Biscoe, Seagrove, Whispering Pines and Robbins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3563 8006 3574 7944 3529 7920 3527 7922
3525 7919 3511 7992 3556 8007
TIME...MOT...LOC 2109Z 249DEG 26KT 3531 7986
AK/BlaesSpecial weather statement, Jun 10, 5:20 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
520 PM EDT Thu Jun 10 2021
NCZ007>009-102215-
Vance NC-Person NC-Granville NC-
520 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PERSON...NORTHWESTERN
VANCE AND GRANVILLE COUNTIES UNTIL 615 PM EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Oxford, moving northeast at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Henderson, Oxford, Roxboro, Stovall, Bethel Hill, Dabney, Tungsten,
Moriah, Mayo Reservoir and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3635 7836 3621 7878 3622 7880 3624 7880
3624 7886 3629 7903 3643 7903 3654 7883
3654 7845
TIME...MOT...LOC 2120Z 239DEG 11KT 3633 7876
AK/BlaesSpecial weather statement, Jun 10, 6:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT Thu Jun 10 2021
NCZ022>025-039-040-076-102300-
Guilford NC-Lee NC-Chatham NC-Durham NC-Alamance NC-Randolph NC-
Orange NC-
607 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...SOUTHWESTERN
ORANGE...NORTHEASTERN RANDOLPH...SOUTHEASTERN GUILFORD...NORTHERN
LEE...CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 700 PM EDT...
At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Siler City, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Durham, Chapel Hill, Sanford, Pittsboro, Siler City, Carrboro,
Goldston, Liberty, Ramseur and Franklinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3589 7887 3587 7888 3587 7891 3561 7899
3561 7898 3558 7899 3543 7927 3548 7935
3550 7934 3552 7935 3552 7941 3572 7973
3590 7982 3604 7948
TIME...MOT...LOC 2206Z 229DEG 26KT 3566 7947
AK/BlaesThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:37 PM EDT | Areal Flood Advisory | RAH | Durham, Granville, Person | 3 hr |
| Jun 9, 8:45 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 112 min |
| Jun 9, 11:59 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 2 hr |
| Jun 10, 1:50 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford, Randolph | 3 hr |
| Jun 10, 1:07 PM EDT | Special Weather Statement | RAH | Harnett | 53 min |
| Jun 10, 2:28 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 62 min |
| Jun 10, 2:37 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett | 3 hr |
| Jun 10, 2:51 PM EDT | Special Weather Statement | RAH | Wilson | 54 min |
| Jun 10, 2:54 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jun 10, 3:39 PM EDT | Flash Flood Watch | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more | 32 hr |
| Jun 10, 3:55 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 65 min |
| Jun 10, 5:09 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 66 min |
| Jun 10, 5:20 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance | 55 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | RAH | Moore | 67 min |
| Jun 10, 7:04 PM EDT | Special Weather Statement | RAH | Guilford | 56 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.